Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 129, NWS Jackson, MS

April 27, 2014Claiborne County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2014, 6:18 AM CDT for Claiborne County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 6:18 AM CDT (11:18 UTC)
Expired
Apr 27, 2014, 6:45 AM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Claiborne County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 6:26 AM CDTHAIL 1.53 Ene Port Gibson, MSPING PONG BALL SIZE HAIL REPORTED ALONG ROMOLA RD. RIPPED LEAVES OFF TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1770 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WUUS54 KJAN 271118
SVRJAN
MSC021-271145-
/O.NEW.KJAN.SV.W.0129.140427T1118Z-140427T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
618 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 645 AM CDT

* AT 619 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORT
  GIBSON...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKY SPRINGS AROUND 630 AM CDT.
  REGANTON AROUND 640 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3197 9100 3216 9078 3215 9077 3217 9077
      3219 9073 3218 9072 3195 9072 3185 9092
TIME...MOT...LOC 1119Z 237DEG 29KT 3198 9088

HAIL...1.25IN
WIND...60MPH

$$

EEC
1 follow-up statement
025 
WWUS54 KJAN 271142
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
642 AM CDT SUN APR 27 2014

MSC021-271152-
/O.EXP.KJAN.SV.W.0129.000000T0000Z-140427T1145Z/
CLAIBORNE MS-
642 AM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAIBORNE COUNTY WILL
EXPIRE AT 645 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3197 9100 3216 9078 3215 9077 3217 9077
      3219 9073 3218 9072 3195 9072 3185 9092
TIME...MOT...LOC 1142Z 237DEG 29KT 3208 9075

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:59 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 27, 4:59 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
459 AM CDT SUN APR 27 2014

...SEVERE WEATHER OUTBREAK EXPECTED FROM TONIGHT THROUGH TUESDAY...
...SIGNIFICANT FLOODING POSSIBLE MONDAY INTO MONDAY NIGHT...

.DISCUSSION...

THE WELL-ADVERTISED SEVERE WEATHER OUTBREAK AND POTENTIAL
SIGNIFICANT FLOOD EVENT ARE GENERALLY ON TRACK AS A LARGE AND DEEP
CYCLONE LOCKS IN OVER THE CENTRAL CONUS. THE FORECAST DETAILS ARE
GETTING CLEARER NOW WITH THE MODEL CONSENSUS SUGGESTING THE
FOLLOWING: 1) THE DELTA REGION WILL SEE THE BULK OF SEVERE WEATHER
ACTIVITY TONIGHT. 2) THE NEXT AND MOST SIGNIFICANT ROUND OF SEVERE
WEATHER AND THE THE GREATEST RISK FOR FLASH FLOODING WILL TAKE PLACE
MONDAY AFTERNOON THROUGH MONDAY NIGHT OVER MOST OF THE ARKLAMISS.
3) ON TUESDAY...A POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK
WILL AFFECT MAINLY THE EASTERN HALF OF MISSISSIPPI ASSUMING
SUFFICIENT DESTABILIZATION IN THE WAKE OF MONDAY NIGHT'S CONVECTIVE
SYSTEM.

THE FIRST ROUND OF STORMS WILL NOT WASTE TIME DEVELOPING EARLY THIS
MORNING. THE MID LEVEL RIDGE THAT HAS KEPT US MOSTLY PRECIPITATION
FREE THE PAST SEVERAL DAYS IS SHIFTING EAST AND INCREASING CYCLONIC
FLOW/WARM ADVECTION IS ALREADY SUPPORTING SHOWER/TSTM DEVELOPMENT.
LIFT/INSTABILITY/SHEAR COULD BE SUFFICIENT FOR A FEW STRONG UPDRAFTS
BUT NOT EXPECTING SEVERE WEATHER INGREDIENTS TO REALLY RAMP UP UNTIL
LATE THIS AFTERNOON AND EVENING OVER THE DELTA REGION WHEN THE
SOUTHERLY LOW LEVEL JET IS EXPECTED TO INCREASE TO 50-60KTS BENEATH
WESTERLY MID LEVEL FLOW AND STEEPENING MID LEVEL LAPSE RATES.
DISCRETE CELLS DEVELOPING IN AN ENVIRONMENT CHARACTERIZED BY 0-1KM
AND 0-3KM SREH ~300-400 M2/S2 AND 0-6KM SHEAR > 50KTS WILL BE CAPABLE
OF PRODUCING INTENSE ROTATING UPDRAFTS AND PERHAPS A COUPLE OF STRONG
TORNADOES. AS STORMS ORGANIZE INTO A MESOSCALE CONVECTIVE
SYSTEM LATER TONIGHT...EXPECT THE POTENTIAL FOR STRAIGHT-LINE WINDS
TO INCREASE WITH SOME COLD-POOLING AND EASTWARD ACCELERATION OF THE
SYSTEM TO ROUGHLY THE NATCHEZ TRACE CORRIDOR. IT LOOKS LIKE AREAS
SOUTHEAST OF THE NATCHEZ TRACE WILL BE MOSTLY CAPPED WITH VERY
LIMITED POTENTIAL FOR STORMS AND SEVERE WEATHER UNTIL MONDAY
AFTERNOON AND EVENING. HEAVY RAIN IS EXPECTED TO BE POSSIBLE AS
WELL...BUT THE GREATER RISK FOR FLOODING SHOULD HOLD OFF UNTIL LATER
MONDAY AND MONDAY NIGHT AS WELL.

MONDAY MORNING SHOULD SEE A WANING MCS AND ASSOCIATED OUTFLOW
BOUNDARY STALL PERHAPS IN THE VICINITY OF THE NATCHEZ TRACE CORRIDOR.
INTENSE MID LEVEL WESTERLIES (500MB > 80KTS) WILL IMFRINGE UPON THE
LOWER MS VALLEY REGION MONDAY AFTERNOON. INCREASING LARGE SCALE LIFT
WILL SUPPORT REGENERATION OF SEVERE STORMS. DAYTIME HEATING WILL
CONTRIBUTE TO MIXED LAYER CAPE IN EXCESS OF 2000 J/KG COMBINED WITH
STRONG LOW- MID LEVEL SHEAR WHICH MAY BE LOCALLY ENHANCED ALONG THE
CONVECTIVE BOUNDARIES. A FEW STRONG TORNADOES WILL BE POSSIBLE
PARTICULARLY WITH ANY DISCRETE STORMS...AND VERY LARGE HAIL COULD
OCCUR AS WELL WITH CAPE IN THE HAIL GROWTH LAYER FORECAST BY THE GFS
TO BE > 1000 J/KG. MID LEVEL FLOW WILL BACK AND LOW LEVEL WINDS VEER
RESULTING IN MORE UNIDIRECTIONAL WIND PROFILES AND EVOLUTION OF STORMS
INTO ANOTHER MCS WITH LEWP/BOW STRUCTURES INCREASING THE RISK FOR
DAMAGING STRAIGHT- LINE WINDS IN ADDITION TO TORNADOES AS WE GO
THROUGH MONDAY NIGHT.

THE INCREASING UNIDIRECTIONAL DEEP LAYER FLOW WILL INCREASE POTENTIAL
FOR BACK-BUILDING OF THE MCS LATE MONDAY NIGHT. GIVEN PRECIPITABLE
WATER VALUES NEARING TWO INCHES 850MB THETAE RIDGE 340+ WITH K
INDICES ~40...EXPECT INCREASING PRECIPITATION EFFICIENCY AND VERY
INTENSE RAINFALL RATES WILL BE POSSIBLE. A LONG DURATION OF THESE
RAINFALL RATES COULD LEAD TO SERIOUS FLASH-FLOODING CONCERNS ON AT
LEAST A LOCAL SCALE BUT IT IS TOO EARLY TO PIN-POINT THIS. IT DOES
APPEAR THE HEAVIEST RAIN RISKS WILL BE MAINLY ALONG AND NORTH OF I-20
IN CENTRAL/EASTERN MS AND THIS IS SUPPORTED BY CIPS ANALOGS...BUT
THERE HAS BEEN A SOUTHWARD TREND IN GUIDANCE FOR THE HEAVY RAIN
POTENTIAL. /EC/

A VOLATILE PATTERN SUPPORTIVE OF A SEVERE WEATHER WITH THE HAZARDS
OF TORNADOES, LARGE HAIL, DAMAGING STRAIGHT-LINE WINDS AND FLASH
FLOODING CONTINUES TO LOOK PROBABLE FOR TUESDAY. THE FORECAST FOR
THIS PERIOD CONTINUES TO BE MORE UNCERTAIN HOWEVER AS IT WILL DEPEND
ON THE BEHAVIOR OF MONDAY NIGHT CONVECTIVE ACTIVITY AS WELL AS WHAT
KIND OF AIRMASS RECOVERY WILL TAKE PLACE DURING THE DAY.

A STRONG CLOSED H5 CLOSED LOW WILL EXIST NEAR IOWA EARLY TUESDAY
WHICH IS CHARACTERIZED BY A 120KT CYCLONICALLY CURVED JET WITH
MULTIPLE EJECTING LOBES OVERTOP A MOIST UNSTABLE MODERATELY SHEARED
ENVIRONMENT ACROSS THE ARKLAMISS. THIS SET-UP WILL SUPPORT VIGOROUS
CONVECTIVE DEVELOPMENT AGAIN FOR TUESDAY AFTERNOON AFTER THE AIRMASS
HAS HAD A CHANCE TO RECOVER. SPC HAS A SLIGHT RISK FOR SEVERE STORMS
ACROSS MOST OF THE AREA FOR DAY 3 ON TUESDAY.

IN ADDITION...THERE COULD BE MORE HEAVY RAIN WITH PWATS AROUND 1.4
INCHES AND POSSIBLE MORE TRAINING LEADING TO FLASH FLOODING AND SOME
RIVER RISES. THE ASSOCIATED COLD FRONT WILL FINALLY MOVE THROUGH THE
ENTIRE REGION TUESDAY EVENING. AS WE GO INTO WEDNESDAY THE LAST OF
THE SHOWERS WILL EXIT THE REGION BY MORNING. A BROAD UPPER TROUGH
WILL CONTINUE OVER THE REGION FOR MOST OF THE PERIOD THROUGH FRIDAY
BEFORE THE UPPER TROUGH FINALLY LIFTS OUT OVER THE WEEKEND. THE MODEL
GUIDANCE TRIES TO BRING IN LOW POPS FOR MOST PERIODS OF WEDNESDAY
THROUGH SATURDAY. AS A SERIES OF WEAK SHORT WAVES MOVES THROUGH THE
REGION ON THE BASE OF THE UPPER TROUGH IN ORDER TO BRING SOME LIGHT
SHOWERS TO THE REGION. THE ECMWF TRIED TO SHOW SOME LOW QPF FROM
THURSDAY THROUGH FRIDAY...BUT OPTED TO KEEP THE REGION DRY. THE ECMWF
ALSO TRIES TO BRING A FRONT DOWN INTO THE REGION FOR SUNDAY NIGHT
WITH SOME QPF WHILE THE GFS WAS DRY. OPTED TO KEEP IT DRY FOR NOW.
SOME COOL AIR WILL PUSH INTO THE REGION FOR THURSDAY INTO SUNDAY WITH
LOWS IN THE 40S AND 50S REACHING INTO THE FIRST FEW DAYS OF
MAY...WHICH WILL RUN AROUND TEN DEGREES BELOW NORMAL. /17/

&&

.HYDROLOGY...A HYDROLOGIC OUTLOOK FOR RIVER FLOODING POTENTIAL REMAINS
VALID FOR MOST OF THE ARKLAMISS...AND A FLASH FLOOD WATCH MAY NEED TO
BE ISSUED LATER TODAY FOR MONDAY AND MONDAY NIGHT. IT IS DIFFICULT TO
PIN-POINT RAINFALL DETAILS AS PLACEMENT OF HEAVIEST RAINFALL WILL
DEPEND ON WHERE CONVECTIVE BOUNDARIES SET-UP AND HELP TO FOCUS
THUNDERSTORM ACTIVITY. BUT THREE TO FIVE INCHES OF RAINFALL COULD BE
COMMON FOR MUCH OF THE AREA...ESPECIALLY NORTH OF I-20...AS
DISCUSSED IN THE OUTLOOK. WILL NEED TO WATCH FOR FURTHER TRENDS
SOUTHWARD WHICH SUGGEST HEAVIER RAIN COULD SET UP MORE SOLIDLY ALONG
THE I-20 CORRIDOR. /EC/

&&

.AVIATION...MVFR/IFR CATEGORY CIGS WILL MIX UPWARD TO POTENTIALLY VFR
CATEGORY BY AFTERNOON. THE GREATER RISK FOR SHOWERS AND STORMS
APPEARS TO BE MOSTLY THIS MORNING FOR MOST OF THE AREA...BUT GLH MAY
SEE A GREATER RISK FOR STORMS AND ESPECIALLY SEVERE WEATHER AS WE GO
INTO THE EVENING. EXPECT REDEVELOPMENT OF MVFR/IFR STRATUS LATE
TONIGHT INTO EARLY MONDAY. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  68  83  68 /  43  39  64  97
MERIDIAN      84  68  85  66 /  44  28  34 100
VICKSBURG     85  68  83  66 /  46  47  83  82
HATTIESBURG   85  68  87  69 /  37  21  30  90
NATCHEZ       84  68  84  69 /  30  30  66  82
GREENVILLE    85  68  79  63 /  57  78  87  79
GREENWOOD     85  68  81  66 /  53  66  87  95

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

EC/17/
Hazardous weather outlook, Apr 26, 3:23 PM CDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT SAT APR 26 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-041-272030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-SHARKEY-
323 PM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

TORNADOES
RISK...ELEVATED
TIMING...SUNDAY AFTERNOON

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...SUNDAY AFTERNOON

A POWERFUL STORM SYSTEM DEVELOPING OVER THE PLAINS STATES MAY BRING
MULTIPLE ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL TO THE OUTLOOK
AREA BEGINNING LATE SUNDAY AFTERNOON OVER THE DELTA REGION. WE ARE
CONFIDENT THAT THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING A
STRONG TORNADO WITH RATING EF2 OR GREATER...WIND GUSTS OF 70 MPH OR
GREATER AND/OR HAIL UP TO GOLFBALL SIZE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC= 1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

ADDITIONAL ROUNDS OF SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY
THROUGH TUESDAY. ALL MODES OF SEVERE WEATHER...INCLUDING
TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL WILL BE POSSIBLE.
HEAVY RAIN WILL BE LIKELY...AND AS STORMS CONTINUE INTO MONDAY
NIGHT...THE RISK FOR FLOODING MAY INCREASE SIGNIFICANTLY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
AFTERNOON THROUGH TUESDAY.

LAZ015-016-023>026-MSZ026>033-036>040-042>066-072>074-272030-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
323 PM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

A POWERFUL STORM SYSTEM DEVELOPING OVER THE PLAINS STATES MAY BRING
MULTIPLE ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL TO THE OUTLOOK
AREA EARLY NEXT WEEK. THE RISK FOR SEVERE WEATHER MAY DEVELOP AS
EARLY AS SUNDAY NIGHT OVER THE DELTA REGION...AND CONTINUE THROUGH
TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH TUESDAY.

22

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS
 WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR
 LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
 ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
 LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR
 GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 27, 5:17 AM CDT, 1 hour 1 minute before
LAZ009-MSZ040>042-271045-
SHARKEY MS-ISSAQUENA MS-YAZOO MS-EAST CARROLL LA-
517 AM CDT SUN APR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 AM CDT SUN APR 27 2014

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES WEST OF ROLLING
FORK TO 9 MILES SOUTHWEST OF HOLLY BLUFF AT 517 AM CDT...MOVING EAST
AT 30 MPH.

PEOPLE IN WEST CENTRAL YAZOO...NORTH CENTRAL ISSAQUENA AND CENTRAL
SHARKEY COUNTIES...AND EXTREME NORTHEASTERN EAST CARROLL PARISH
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3301 9078 3270 9053 3271 9084 3298 9110
TIME...MOT...LOC 1017Z 270DEG 25KT 3293 9098 3277 9080

MM
Special weather statement, Apr 27, 5:26 AM CDT, 52 minutes before
ARZ075-MSZ034-035-040>042-271055-
CHICOT AR-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-YAZOO MS-
526 AM CDT SUN APR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
526 AM CDT SUN APR 27 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM GLEN ALLAN TO 7
MILES SOUTHEAST OF ROLLING FORK AT 526 AM CDT...MOVING NORTHEAST AT
30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN NORTHWESTERN YAZOO...SOUTHWESTERN HUMPHREYS...NORTH CENTRAL
ISSAQUENA...NORTHERN SHARKEY...SOUTHERN WASHINGTON AND SOUTHEASTERN
CHICOT COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3318 9085 3289 9054 3278 9082 3305 9118
TIME...MOT...LOC 1026Z 246DEG 25KT 3305 9102 3284 9076

MRM
Special weather statement, Apr 27, 6:01 AM CDT, 17 minutes before
MSZ019-034>036-041-042-271130-
WASHINGTON MS-SUNFLOWER MS-SHARKEY MS-HUMPHREYS MS-HOLMES MS-YAZOO MS-
601 AM CDT SUN APR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
601 AM CDT SUN APR 27 2014

...LINE OF STRONG STORMS MOVING ACROSS PORTIONS OF NORTH CENTRAL
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 3 MILES SOUTHEAST OF
HOLLANDALE TO 6 MILES WEST OF YAZOO CITY AT 600 AM CDT...MOVING
NORTHEAST AT 30 MPH.

PEOPLE IN NORTHWESTERN YAZOO...WESTERN
HOLMES...HUMPHREYS...SOUTHWESTERN SUNFLOWER AND SOUTHEAST WASHINGTON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3337 9061 3294 9015 3276 9049 3317 9103
TIME...MOT...LOC 1100Z 240DEG 24KT 3315 9080 3288 9050

EEC
Special weather statement, Apr 27, 6:12 AM CDT, 6 minutes before
MSZ053-271140-
CLAIBORNE MS-
612 AM CDT SUN APR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 AM CDT SUN APR 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER PORT GIBSON AT 612 AM CDT...
MOVING NORTHEAST AT 30 MPH.

PEOPLE IN CLAIBORNE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3207 9096 3208 9091 3209 9092 3215 9080
      3215 9077 3217 9078 3219 9073 3218 9072
      3195 9072 3185 9096 3186 9103 3199 9111
TIME...MOT...LOC 1112Z 242DEG 24KT 3195 9097

EEC
Local storm report, Apr 27, 6:18 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
618 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     HAIL             ROLLING FORK            32.91N 90.88W
04/27/2014  E0.88 INCH       SHARKEY            MS   PUBLIC

            PENNY TO NICKEL SIZE HAIL REPORTED VIA SOCIAL MEDIA.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 5:17 AM CDTSpecial Weather StatementJANSharkey28 min
Apr 27, 5:26 AM CDTSpecial Weather StatementJANSharkey29 min
Apr 27, 5:31 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington, Yazoo29 min
Apr 27, 5:42 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson48 min
Apr 27, 6:01 AM CDTSpecial Weather StatementJANHumphreys29 min
Apr 27, 6:12 AM CDTSpecial Weather StatementJANClaiborne28 min
Apr 27, 6:32 AM CDTSpecial Weather StatementJANBolivar, Leflore, Sunflower58 min
Apr 27, 6:54 AM CDTSpecial Weather StatementJANWashington21 min
Apr 27, 6:58 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington47 min
Apr 27, 7:04 AM CDTSpecial Weather StatementJANMadison31 min
Apr 27, 7:14 AM CDTSpecial Weather StatementJANHinds31 min
Apr 27, 7:20 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds25 min
Apr 27, 7:34 AM CDTSpecial Weather StatementJANLeake31 min
Apr 27, 7:37 AM CDTSevere Thunderstorm WarningJANHolmes, Yazoo38 min
Apr 27, 8:05 AM CDTFlash Flood WarningJANHinds, Rankin3 hr
Apr 27, 8:33 AM CDTSpecial Weather StatementJANBolivar32 min
Apr 27, 8:43 AM CDTSpecial Weather StatementJANNeshoba32 min
Apr 27, 9:04 AM CDTSpecial Weather StatementJANNeshoba31 min
Apr 27, 9:32 AM CDTWind AdvisoryJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more11 hr
Apr 27, 9:41 AM CDTSevere Thunderstorm WarningJANHolmes, Yazoo64 min
Apr 27, 9:42 AM CDTRiver Flood WarningJANClay5 days
Apr 27, 9:42 AM CDTRiver Flood WarningJANNoxubee7 days
Apr 27, 11:19 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clarke, Clay and 35 more41 hr
Apr 27, 11:46 AM CDTFlash Flood WarningJANClay, Lowndes, Oktibbeha119 min
Apr 27, 12:18 PM CDTSpecial Weather StatementJANChoctaw, Oktibbeha62 min
Apr 27, 3:47 PM CDTSpecial Weather StatementJANBolivar28 min
Apr 27, 4:08 PM CDTSpecial Weather StatementJANBolivar37 min
Apr 27, 4:27 PM CDTSevere Thunderstorm WarningJANBolivar18 min
Apr 27, 4:32 PM CDTSpecial Weather StatementJANAdams43 min
Apr 27, 4:45 PM CDTSpecial Weather StatementJANBolivar30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.